Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 43, NWS Tallahassee, FL

March 28, 2011Taylor County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 28, 2011, 3:41 AM EDT for Taylor County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2011, 3:41 AM EDT (07:41 UTC)
Expired
Mar 28, 2011, 4:30 AM EDT
In force
49 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Taylor County, FL

The radar

The Tallahassee radar (KTLH), 80 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 2:43 AM EDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2011-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1716 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2011-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1716 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
1.1
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

077 
WUUS52 KTAE 280741
SVRTAE
FLC123-280830-
/O.NEW.KTAE.SV.W.0043.110328T0741Z-110328T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
341 AM EDT MON MAR 28 2011

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL TAYLOR COUNTY IN FLORIDA...

* UNTIL 430 AM EDT

* AT 337 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE 
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM    
  WAS LOCATED 24 MILES SOUTHWEST OF PERRY...AND WAS MOVING NORTHEAST 
  AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JUG
  ISLAND...DEKLE BEACH...ADAMS BEACH...HAMPTON SPRINGS...PERRY-FOLEY
  AIRPORT...BUCELL JUNCTION...PINLAND...BOYD...ATHENA...FOLEY...
  CARBUR...SALEM...FENHOLLOWAY AND SMITH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF
A SEVERE THUNDERSTORM IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE.

&&

LAT...LON 2985 8338 2984 8362 2990 8367 2997 8379
      2998 8382 2996 8384 2998 8384 3000 8387
      3024 8354 3024 8342
TIME...MOT...LOC 0740Z 245DEG 34KT 2991 8386

$$

17-GOULD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 3:40 AM EDT, 1 minute earlier.

Area forecast discussion, Mar 28, 3:40 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 AM EDT MON MAR 28 2011

THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10AM EDT THIS
MORNING FOR MOST OF THE FLORIDA BIG BEND AND ADJACENT WATERS...

.SYNOPSIS...
DURING LATE SUNDAY AND PERSISTING PAST MIDNIGHT...MSAS SHOWED COLD
FRONT OVER SRN GA/AL SLOWLY SAGGING SWD. NORTH OF LINE...MOST OF
THIS ACTIVITY REMAINED ELEVATED. HOWEVER...SOUTH OF BOUNDARY SWLY
GULF RETURN FLOW SUPPORTED MOISTENING OF THE AIR MASS WHICH
MAINTAINED A WEAK CAP. TSTMS DEVELOPED IN WARM SECTOR AND CONTINUED
TO TRACK EAST OVER SE ALA AND SW GA. THEY WERE AIDED BY ANOTHER
PULSE OF ENERGY WITHIN THE WESTERLY FLOW WITH PLENTY OF MID-LEVEL
DRY AIR IN ITS WAKE. WITH 2000+ J/KG CAPES AND HIGH BULK SHEAR...AND
CELLS MOVING OVER SHALLOW OUTFLOW AIR LEFT BY PRIOR CONVECTION...
SOME BECAME STRONG TO ISOLATED SEVERE WITH LARGE HAIL AND DAMAGING
GUSTS. WITH THE LOSS OF THE SUN...CELLS CONTINUED TO WEAKEN. WITH
FLOW ALOFT BEING NEARLY PARALLEL TO THIS BOUNDARY...FRONT SHOULD
ONLY DRIFT SWD INTO THIS MORNING.

LOOKING SWD WE SEE OUR IMMEDIATE THREAT. A LIKELY MCS MOVING EWD
ACROSS APALACHEE BAY...AIDED BY A WEAK H5 IMPULSE...HAS BEEN
INTENSIFYING LAST FEW HOURS WITH SEVERE MARINE STORMS (FOR WIND)
LIKELY. TORNADO WARNING ISSUE FOR SRN DIXIE COUNTY AND HAIL REPORTS
ALREADY RECEIVED FORM THIS AREA. THESE CELLS SHOULD MOVE ACROSS SE
BIG BEND NEXT FEW HOURS WITH THE POTENTIAL TO PRODUCE ADDITIONAL
SEVERE STORMS.

AT UPPER LEVELS...
THE LARGE SCALE CONUS LONGWAVE PATTERN IS HIGHLIGHTED IN NRN THIRD
BY PERSISTENT OMEGA BOCK AND ACROSS SRN 2/3RDS BY EQUALLY
PERSISTENT ZONAL FLOW INCLUDING THE GULF COAST STATES. WITHIN THESE
ROBUST WESTERLIES...A SERIES OF IMPULSE/SHORTWAVES CONTINUE TO
PERIODICALLY RIDE EWD GENERATING BOUTS OF STRONG TO SEVERE STORMS.
ONE NOTICEABLE SHORTWAVE AND ASSOCIATED MID-LEVEL JET WAS MAKING ITS
WAY EAST AND SHOULD REACH TN VALLEY AROUND SUNRISE AND SHIFT EWD
ACROSS THE SRN APPALACHIAN MTNS LATER TODAY TO OFF MID-ATLC COAST
THIS EVE HELPING TO NUDGE AREA COLD FRONT SWD. ANOTHER IMPULSE (AS
NOTED ABOVE) WAS MOVING OVER ERN GULF).

WITH THE FRONT SOUTH OF LOCAL AREA BY TONIGHT...THERE WILL BE A
BRIEF RESPITE FROM ACTIVE WEATHER. HOWEVER...BY LATE TUESDAY...UPPER
ZONAL FLOW BEGINS TO AMPLIFY AS A DEEPENING TROUGH MOVES OUT OF THE
ROCKIES ONTO THE HIGH PLAINS. STRONG SHORTWAVE CURRENTLY OVER PAC NW
WILL REACH ROCKIES/PLAINS EARLY TUES AND ERN STATES LATE MID WEEK.
THIS WILL HELP TURN THE UPPER FLOW MORE SOUTHWESTERLY OVER THE
REGION ON WEDNESDAY WITH RAIN CHANCE INCREASING ONCE AGAIN WEDNESDAY
AND THURSDAY.

AT LOWER LEVELS...
APALACHEE BAY MCS WILL CONTINUE TO GENERATE STORMS WITH LARGE HAIL
OVER WATERS WITH SOME MOVING ACROSS SE BIG BEND AT LAST UNTIL 9 OR
10 AM EDT.  LATEST ANALYSIS SHOWED SHOWED A QUASI-STATIONARY COLD
FRONT WITH A COUPLE OF WEAK MESO LOWS CENTERED ALONG IT EXTENDING
W-E ACROSS THE FL/GA/AL BORDER. AIDED BY A SERIES OF SUBTLE UPPER
LEVEL DISTURBANCES INTERACTING WITH THE FRONT...THIS BOUNDARY WILL
SAG SEWD IN FITS AND STARTS INTO INLAND NRN FL THIS MORNING WITH THE
BOUNDARY MOVING INTO COASTAL SECTIONS DURING THE AFTERNOON. AS
SURFACE TEMPS AND LOW LEVEL CONVERGENCE INCREASE ALONG AND SOUTH OF
THE BOUNDARY...SCATTERED THUNDERSTORMS SHOULD INITIATE AND INCREASE
IN COVERAGE INTO THIS AFTERNOON INCREASING WITH EACH PASSING
IMPULSE...AND ESPECIALLY WHEN ENHANCED BY LEFT OVER OUTFLOW
BOUNDARIES. BIG CAVEAT IS HOW MUCH LOWER CLOUDS REMAIN THIS MORNING
TO DELAY ONSET ON INSOLATION.

AREA FORECAST SOUNDINGS FOR THIS AFTN SHOW SFC DEWPOINTS ALONG AND
TO SOUTH OF FRONT IN THE LOWER-MID 60S F...MLCAPE VALUES 1000 TO
POSSIBLY UP TO 15000 J/KG AND 0-6 KM SHEAR VALUES IN THE 35 TO 40 KT
RANGE MOST LIKELY ANYWHERE WHERE GOOD HEATING OCCUR THIS MORNING.
WORKING AGAINST THIS IS VERY STRONG FORCING ALOFT AND MODEST H85-H5
LAPSE RATES GIVEN WARMER H7 TEMPS SEEN ON MORNING AND AFTN SOUNDING
PROFILES. STILL INGREDIENTS ENOUGH TO SUPPORT MARGINAL INSTABILITY
AND A SEVERE THREAT WITH THE STRONGER THUNDERSTORMS THIS MORNING
INTO AFTN. THE MAIN THREAT WOULD BE LARGE HAIL WITHIN THE MORE
INTENSE CORES...THOUGH LIKELY NOT AS LARGE AS PREVIOUS DAYS. STEEP
LOW-LEVEL LAPSE RATES WITH UNIDIRECTIONAL WIND PROFILES WOULD ALSO
MAKE WIND DAMAGE A THREAT.

UPSTREAM IMPULSES WILL FINALLY PUSH FRONT AND ASSOCD WEATHER INTO
GULF OF MEX THIS EVE WHERE BOUNDARY STALLS ON TUESDAY...WITH
DRIER AIR FILTERING IN ON TUESDAY. HOWEVER DRY BREAK WILL BE
BRIEF...DEEPENING SURFACE LOW ASSOCIATED WITH ABOVE LARGE UPPER
TROUGH MOVES ACROSS WEDNESDAY WITH SHORTWAVE DOWN BASE THRU TN/OH
VALLEYS. AS A RESULT...STALLED GULF OF MEX FRONT THAT LIFTS BACK NWD
OVER FORECAST AREA TUES NIGHT INTO SRN GA ON WED WITH NEXT COLD
FRONT MOVING SEWD...LIKELY STRETCHING FROM NRN FL WSW INTO DEEP S
TX BY 12Z THURSDAY WITH SW LOW LEVEL JET FROM N FL THRU S/CNTRL GA
AND INTO CAROLINAS BRINGING GOOD PRECIPITATION CHANCES TO THE ENTIRE
FORECAST AREA THRU AT LEAST THURS EVE. ALL THIS REFLECTED IN MODEL
SOUNDINGS. I.E. GFS TAE WITH 1.57 INCH PWAT AT 12Z MON DROPPING TO
1.16 INCH PWAT AT 12Z TUES WITH FRONT SOUTH OF AREA...THEN
INCREASING TO 1.73 INCH PWAT AT 18Z AS NEXT WEATHER SYSTEM BEGINS TO
IMPACT AREA.

&&

.SHORT TERM...TODAY THROUGH WEDNESDAY
TODAY...ALREADY VERY ACTIVE ACROSS SE BIG BEND AND APALACHEE BAY
(SEE ABOVE). OVERALL FOCUS OF ACTIVE WEATHER SHIFTS SOUTH INTO FL
TODAY. AMOUNT OF CLOUDS COVER AND ITS IMPACT OF EARLY INSTABILITY
WILL HELP SHAPE STORM TREND AFTER SUNRISE.

FORECAST A LITTLE TRICKY...ALTHOUGH OBS INDICATED THAT AL/GA SITES
ALREADY WITH NE FLOW...UPSTREAM IMPULSES COULD TEMPORARILY SHIFT
BOUNDARY N IN FITS AND STARTS THIS MORNING. THIS COMBINATION OF A
BRIEF NWD NUDGE OF FRONT AND PASSING IMPULSES COULD IGNITE
CONVECTION SO WILL BE A TAD MORE PESSIMISTIC THAN GUIDANCE THIS
MORNING...ESPECIALLY FOR NRN SITES. 30-70% NW-SE POP GRADIENT.

LOCAL GUIDANCE SEVERE WX TOOL HAS 20 PCT CHC OF SEVERE WX THIS
MORNING ERN PANHANDLE AND ALL OF BIG BEND..DECREASING TO 20 PCT THIS
AFTN ONLY OVER SE BIG BEND. THREAT DECREASE TO ZERO NRN TIER GA
ZONES ALL DAY.  FOCUS OF ANY SEVERE WX WILL BE ACROSS ERN PANHANDLE
AND BIG BEND COUNTIES THIS MORNING SHIFTING TO SE BIG BEND IN
AFTERNOON AND ADJACENT WATERS THIS AFTN.

TONIGHT...0-40% NW-SE POP GRADIENT...MAINLY EVE. LOWS FROM 50 NORTH
TO LOW 60S COAST. PATCH FOG DEVELOPING.

TUESDAY...0-30 NW-SE POP GRADIENT. HIGHS FROM UPPER 60S NRN GA TO
MID 70S COAST.

WEDNESDAY...70% POPS EVERYWHERE. HIGHS IN THE UPPER 70S.

&&

.LONG TERM...(THURSDAY THROUGH NEXT MONDAY)...AFTER SEVERAL MODEL
CYCLES WHERE THE GFS AND ECMWF WERE IN COMPLETE DISAGREEMENT AFTER
THE FINAL LOW PRESSURE SYSTEM TO SIGNIFICANTLY IMPACT OUR CWA DURING
A WEDNESDAY THROUGH THURSDAY NIGHT TIME FRAME...IT IS FINALLY
ENCOURAGING TO SEE THE MODEL SOLUTIONS IN MUCH BETTER AGREEMENT.
ALTHOUGH THE GFS IS STILL HANGING ON TO ONE FINAL WAVE IN THE NE
GULF OF MEXICO A BIT LONGER THAN THE EURO...IT'S STRONG CUTOFF UPPER
LOW SOLUTION IN THE CENTRAL GULF OF MEXICO FROM LAST NIGHT'S RUN
(WHICH WOULD HAVE BEEN A 3 TO 5 STANDARD DEVIATION ANOMALY FOR THIS
TIME OF YEAR) HAS FINALLY BEEN PURGED. THEREFORE...WE SHOULD FINALLY
GET BACK TO MORE TYPICAL SUNNY AND DRY SPRINGTIME CONDITIONS ACROSS
THE CWA FROM FRIDAY THROUGH MONDAY WITH A GRADUAL WARMING TREND AS
UPPER LEVEL TROUGHING LATE IN THE WEEK IS GRADUALLY REPLACED BY
ZONAL FLOW THEN WEAK RIDGING BY THE END OF THE PERIOD. THE 12 UTC
ECMWF IS SHOWING A POTENTIAL WEAK UPPER LEVEL DISTURBANCE DEVELOPING
JUST TO OUR SOUTH BY THE END OF THE PERIOD...BUT SINCE THIS SYSTEM
HAS NOT BEEN PART OF EARLIER RUNS...WILL DISCARD IT'S POTENTIAL POPS
FOR MONDAY UNLESS A STRONGER SIGNAL SHOWS UP IN THE NEW 00 UTC RUN.

&&

.AVIATION...NOT TO SOUND LIKE A BROKEN RECORD (OR CD OR MP3 PLAYER
THESE DAYS)...BUT IT WILL BE YET ANOTHER VERY COMPLEX AND DIFFICULT
TAF PACKAGE ACROSS THE TAF SITES FOR THE NEXT 24 HOURS...AS THE
FINAL WAVE OF LOW PRESSURE...IN A SERIES OF FAST MOVING UPPER LEVEL
PERTURBATIONS...RIDES EAST-SOUTHEASTWARD ALONG THE SLOW MOVING COLD
COLD FRONTAL BOUNDARY IN OUR CWA TODAY. FOR THE REMAINDER OF THE
OVERNIGHT HOURS WE WILL HAVE TO WATCH THE LINE OF SHOWERS AND STORMS
VERY CLOSELY... AS THEY WERE STILL GRAZING NORTHERN PORTIONS OF CWA
AS OF MIDNIGHT EST. AT THE PRESENT TIME...IT APPEARS THAT THIS LINE
WILL LIKELY STAY JUST TO THE NORTH OF OUR NORTHERN TERMINALS (DHN
AND ABY) AS THE STORMS ARE CONTINUING ON AN EAST TO EAST-NORTHEAST
HEADING. HOWEVER...THE 18 UTC RUN OF THE 4 KM WORKSTATION WRF DOES
SHOW MORE SIGNIFICANT CONVECTIVE DEVELOPMENT OVERNIGHT...BUT IT IS
ALSO DEPICTING SHOWERS AND STORMS MUCH FURTHER TO THE S IN THE CWA
WHICH HAVE NOT OCCURRED...SO BELIEVE RUNNING IT IS A BIT TOO HOT
RIGHT NOW. THEREFORE...IN THE ABSENCE OF CONVECTION THROUGH THE REST
OF THE NIGHTTIME HOURS...FOG AND LOW CIGS WILL BE THE PRIMARY
CONCERNS WITH THE WARM AND MOIST FEED OFF THE GULF OF MEXICO...WITH
CONDITIONS VARYING FROM MVFR TO IFR/LIFR AT ALL OF THE TERMINALS
ONCE AGAIN. THEN...ALL IT WILL TAKE IS A LITTLE BIT OF DAYTIME
HEATING (AFTER THE MORNING FOG AND LOW CIGS BURN OFF SOME) FOR THE
CONVECTION TO BEGIN TO REFIRE...AND WILL PLAN ON A NW TO SE
PROGRESSION OF THE STORMS WHEN TIMING THE CONVECTION AT THE
TERMINALS.

&&

.MARINE...
KEEPING AN IMMEDIATE EYE ON APALACHEE BAY AND STORMS BEING GENERATED
THERE. (SEE ABOVE). OTHERWISE...A RATHER UNSETTLED WEATHER PATTERN
WILL PERSIST THROUGH MUCH OF THIS WORK WEEK. A SLOW MOVING COLD
FRONT WILL MOVE SOUTH ACROSS SOUTH GEORGIA AND INTO THE FLORIDA
PANHANDLE TODAY. THIS FRONT WILL STALL ACROSS THE NORTHERN GULF OF
MEXICO TONIGHT AND TUESDAY...THEN LIFT NORTHWARD TUESDAY NIGHT AND
WEDNESDAY AS A LOW PRESSURE SYSTEM DEVELOPS OVER TEXAS. THIS LOW
PRESSURE SYSTEM AND ACCOMPANYING COLD FRONT WILL MOVE THROUGH THE
MARINE AREA THURSDAY.

&&

.FIRE WEATHER...AMPLE LOW LEVEL MOISTURE COMBINED GOOD RAIN CHANCES
SHOULD PRECLUDE ANY FIRE WEATHER CONCERNS FOR MUCH OF THIS WORKWEEK.
FURTHERMORE...IT IS HOPED THAT SOME SIGNIFICANT RAINFALL WILL
EVENTUALLY OCCUR ACROSS ALL OF THE TRI-STATE REGION DURING THE NEXT
3 TO 4 DAYS...WHICH SHOULD HELP PUT OUT ANY REMAINING ONGOING
WILDFIRES AS WELL AS REDUCE THE OVERALL FIRE DANGER AND SEVERE
DROUGHT WHICH IS ADVERSELY AFFECTING MUCH OF THE REGION. MUCH DRIER
AIR IS THEN FINALLY EXPECTED TO RETURN TO THE REGION BY FRIDAY OR
THE UPCOMING WEEKEND...SO THERE WILL BE NO RED FLAG CONCERNS UNTIL
THEN AT THE VERY EARLIEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   83  60  73  63 78/  60  20  20  30 70
PANAMA CITY   78  62  73  66 75/  50  20  20  40 70
DOTHAN        78  54  73  62 76/  40  20  10  40 70
ALBANY        72  51  68  60 77/  50  20  20  40 70
VALDOSTA      78  55  71  62 77/  60  20  20  20 60
CROSS CITY    80  63  76  63 79/  70  40  30  20 60
APALACHICOLA  78  64  74  66 75/  60  30  30  30 70

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

BLOCK/GOULD
Hazardous weather outlook, Mar 28, 3:05 AM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 AM EDT MON MAR 28 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-290715-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
305 AM EDT MON MAR 28 2011 /205 AM CDT MON MAR 28 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

...THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT FOR MOST OF THE
FLORIDA BIG BEND AND ADJACENT WATERS UNTIL 10AM EDT...

.DAY ONE...TODAY AND TONIGHT...
A COLD FRONT WILL SAG SOUTH ACROSS THE FLORIDA COUNTIES TODAY.
AIDED BY PASSING UPPER LEVEL IMPULSES...SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS MORNING TAPERING OFF
DURING THE AFTERNOON FROM NORTHWEST TO SOUTHEAST. ANY STORMS THAT
FORM HAVE THE POTENTIAL TO BE SEVERE WITH LARGE HAIL AND DAMAGING
WINDS THE MAIN CONCERN. ISOLATED TORNADOES REMAIN POSSIBLE. THE
FOCUS OF THESE STORMS WILL BE ACROSS THE EASTERN BIG BEND AND THE
ADJACENT WATERS THIS MORNING. THIS FRONT WILL REACH THE GULF
WATERS TONIGHT WITH THE THREAT OF RAIN ENDING ACROSS ALL BUT THE
COASTAL COUNTIES AND GULF WATERS.

THIS RAIN WILL PERHAPS HERALD THE BEST CHANCE FOR SOME DROUGHT
RELIEF ACROSS THE FLORIDA BIG BEND AND PANHANDLE AND SOUTHERN
SECTIONS OF SOUTH CENTRAL GEORGIA...WHERE ONGOING WILDFIRES HAVE
BECOME HAZARDOUS DUE TO THE ONGOING DROUGHT AND VERY WARM AND DRY
WEATHER SINCE THE IDES OF MARCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
AFTER A BRIEF RESPITE ON TUESDAY...THE NEXT WEATHER SYSTEM WILL
APPROACH THE LOCAL AREA BY WEDNESDAY BRINGING A GOOD CHANCE OF RAIN
EVERYWHERE WEDNESDAY AND THURSDAY. RAIN WILL DECREASE AGAIN FRIDAY
INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED. IT IS UNLIKELY THAT AMATEUR RADIO
SUPPORT WILL BE NEEDED...BUT RADIO OPERATORS ARE ASKED TO MONITOR
THE SITUATION CLOSELY FOR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 2:25 AM EDTSpecial Marine WarningTAE80 min
Mar 28, 2:32 AM EDTTornado WarningTAEDixie28 min
Mar 28, 4:39 AM EDTDense Fog AdvisoryTAECalhoun, Gadsden, Jackson, Leon, Wakulla, Washington4 hr
Mar 28, 5:47 PM EDTSpecial Weather StatementTAELiberty43 min
Mar 28, 5:49 PM EDTSevere Thunderstorm WarningTAECalhoun, Gadsden, Liberty41 min
Mar 28, 6:26 PM EDTSevere Thunderstorm WarningTAEGadsden28 min
Mar 28, 7:02 PM EDTSpecial Weather StatementTAEFranklin28 min

Nearby

Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.